Alert archive / Arkansas / Flash Flood Warnings in 2021
Flash Flood Warning 88, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 9, 2021, 9:33 AM CDT for Monroe County, Prairie County, Arkansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2021, 9:33 AM CDT (14:33 UTC)
- Expired
- Jun 9, 2021, 12:35 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Monroe County, AR, Prairie County, AR
The radar
The Little Rock radar (KLZK), 76 km from the middle of the area, began a volume at 14:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 9:45 AM CDT | FLASH FLOOD | 1 Nne Allendale, AR | A SECTION OF HIGHWAY 302 IS CLOSED DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 2.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1290 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
479
WGUS54 KLZK 091433
FFWLZK
ARC095-117-091745-
/O.NEW.KLZK.FF.W.0088.210609T1433Z-210609T1735Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
933 AM CDT Wed Jun 9 2021
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Central Prairie County in central Arkansas...
Northern Monroe County in eastern Arkansas...
* Until 1235 PM CDT.
* At 932 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 4 and 8 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Brinkley, Hazen, De Valls Bluff, Fredonia, Barrettsville, Alfrey,
Allendale, Peppers Landing, Hallsville, Dobbs Landing, Brasfield,
Dagmar WMA, Tollville, Keevil, Childers, Center Point, Screeton
and Monroe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3485 9170 3489 9164 3494 9156 3495 9137
3490 9137 3484 9110 3474 9110 3472 9105
3472 9170
FLASH FLOOD...RADAR INDICATED
$$
Cooper1 follow-up statement
360
WGUS74 KLZK 091725
FFSLZK
Flash Flood Statement
National Weather Service Little Rock AR
1225 PM CDT Wed Jun 9 2021
ARC095-117-091735-
/O.EXP.KLZK.FF.W.0088.000000T0000Z-210609T1735Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Monroe AR-Prairie AR-
1225 PM CDT Wed Jun 9 2021
...FLASH FLOOD WARNING WILL EXPIRE AT 1235 PM CDT THIS AFTERNOON FOR
CENTRAL PRAIRIE AND NORTHERN MONROE COUNTIES...
The heavy rain has ended. Please continue to heed remaining road
closures.
A Flash Flood Watch remains in effect until 700 PM CDT Wednesday for
portions of central Arkansas...eastern Arkansas...southeast
Arkansas...southwest Arkansas and western Arkansas.
LAT...LON 3485 9170 3489 9164 3494 9156 3495 9137
3490 9137 3484 9110 3474 9110 3472 9105
3472 9170
$$
CooperWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 6:28 AM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 9, 6:28 AM CDT, 3 hours 5 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 628 AM CDT Wed Jun 9 2021 .AVIATION...Updated w/ a discussion for the 09/12Z TAFs SCT mid-lvl clouds along with residual cirrus shield from TSRA over Ern AR were seen on IR imgry this AM. Most Srn terminals are currently seeing IFR CIGs w/ some intermittent BR/FG possible through 14Z as SHRA/TS moves out of terminal areas. For the remainder of the PD, Cntrl and Srn terminals may see another round of SCT TSRA/VCTS through the afternoon. Over the north, some patchy FG/BR may be seen through 14Z, w/ VFR condns and OVC mid- lvl cloud cover prevailing. /232/ && .PREV DISCUSSION...(ISSUED 306 AM CDT Wed Jun 9 2021) SHORT TERM...Today Through Thursday Night ..SYNOPSIS... No sugar coating the short term fcst, rainfall and flash flooding wl cont to be a major concern...Following an extreme day of rainfall across the southeast Delta region, significant rainfall accumulations of 8-10 inches were seen, with some locally greater estimations, resulting in significant flash flooding. Unfortunately, another day of heavy rainfall is expected across Cntrl, Ern, and S/Ern AR. Given a widespread region that is extremely saturated and lkly experiencing widespread standing water/elevated stream basins, the anticipation of more heavy rainfall has prompted another issuance of a HIGH risk for excessive rainfall from WPC, particularly over portions of Ern AR, and an upgrade to a MODERATE risk over most of Srn AR. Additionally, an extension of the existing PDS flash flood watch was necessary through Wednesday night. ..TODAY... Latest radar imgry depicted a broken convective band over Cntrl AR, of which some heavy rainfall of a few additional inches has already been noted via QPE...on top of the 8-10 that fell earlier Tues. Based on CAM guidance, broken bands of convection are expected to continue over the Cntrl and Srn portions of the FA through Wed morning and into Wed afternoon. Additional rainfall amounts of two to three inches and locally greater amounts are possible, and wl cont to cause major concern for widespread significant flash flooding. Please continue to heed your local emergency management guidance and avoid flooded roads/areas if possible. ..THURSDAY... By Thurs, Cntrl US ridging wl begin to expand over the FA, positioning a fetch of N/Wrly H500 flow over the Mid-MS river valley. The lingering upper low that has been positioned over the Natural State for the last few days wl be shifting Ewrd. With upper ridging building in, a transition to a summertime diurnal precipitation pattern is expected, with afternoon showers/tstorms possible across the FA Thurs afternoon, and high temps climbing into the upper 80s at most locations, and some areas over the south reaching the low 90s. LONG TERM...Friday Through Wednesday All medium range models remain in generally good agreement this morning and continue to advertise an amplified upper pattern. This will result in a return to conditions more typical of mid June, mainly hot and humid conditions with diurnally driven convection through the weekend. There are some smaller scale differences which is not uncommon and as such, a blend of forecast solutions will be used this morning. Period initiates with troughing over the Ohio Valley/ Appalachians with an upper ridge over the central CONUS. The eastern trough will meander a bit but becomes a semi-permanent feature while the central ridges amplifies significantly. Position of the eastern trough will prevent the central ridge from making it into the mid south, keeping the area on the periphery of the ridge and stuck in a predominate northerly flow aloft through the weekend. Temperatures will warm into the upper 80s to lower 90s during the day and with the amount of standing water across the landscape, humidity levels will be elevated. Any precipitation will be diurnally driven, aided by any energy that gets caught up in the aforementioned northerly flow. Early next week, a strong upper low is progged to drop into the northeast quadrant of the nation, deepening the trough with the central conus ridge retrograding into the desert southwest. This will allow a back door cold front to move in with a subsequent increase in precipitation chances. Temperatures will be cooler behind this feature to round out the period. && .LZK Watches/Warnings/Advisories... Flash Flood Watch through this evening FOR Arkansas-Bradley- Calhoun-Clark-Cleveland-Dallas-Desha-Drew-Garland-Grant-Hot Spring-Jefferson-Lincoln-Lonoke-Monroe-Montgomery-Ouachita-Pike- Polk-Prairie-Pulaski-Saline. && Aviation...GREEN
Hazardous weather outlook, Jun 9, 3:16 AM CDT, 6 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 316 AM CDT Wed Jun 9 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-100830- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 316 AM CDT Wed Jun 9 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Persistent showers and thunderstorms are expected across the southern and central portion of the state Wednesday morning and afternoon. Heavy to excessive rainfall will accompany these storms. An additional two to three inches of rain can not be ruled out in areas of training storms, with locally greater amounts possible. Given excessive rainfall over the last 48 to 72 hours and an extremely saturated soil surface, it will not take much runoff from heavy rainfall to quickly cause flash flooding. Where rainfall accumulations are the greatest, flash flooding may be considerable to significant in nature at times. Please be sure to heed local emergency management guidance on road closures due to high water, and avoid flooded areas if possible. .DAYS TWO THROUGH SEVEN...Thursday Through Tuesday Rain chances will continue into Thursday as the slow moving upper system finally begins to pull out of the region. Another inch of rain can not be ruled out over east central and far southeast parts of the state, mainly early in the day, A weather pattern more typical of summer will develop over the region late in the week and into the weekend as a large upper level ridge of high pressure builds over the nations mid section. Hot and humid conditions will return with chances of afternoon through early evening showers and thunderstorms. An occasional strong storm can not be discounted but organized severe weather is not likely. Highs are expected to top out in the upper 80s to lower 90s through the period. With the soil being saturated and lots of standing water likely, very muggy conditions are expected as well. .Spotter Information Statement... Spotter Activation May Be Needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 232/56
In the hours before
Local storm report, Jun 9, 5:55 AM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
555 AM CDT WED JUN 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM FLASH FLOOD 1 SW CUMMINS 34.05N 91.60W
06/09/2021 LINCOLN AR LAW ENFORCEMENT
LAW ENFORCEMENT WITH THE CUMMINS UNIT CORRECTIONAL
FACILITY OBSERVED WATER COMING OUT OF THE BANKS OF A
CANAL THAT CROSSES STATE HWY 388. STANDING WATER WAS
ALSO SEEN OVER THE MAIN PARKING LOT OF THE CUMMINS UNIT
FACILITY.
&&
EVENT NUMBER LZK2100682
232Local storm report, Jun 9, 8:01 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
801 AM CDT WED JUN 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD PICKENS 33.85N 91.48W
06/09/2021 DESHA AR BROADCAST MEDIA
TRACK BALLAST WAS COMPLETELY WASHED AWAY BENEATH
RAILROAD TRACKS IN SEVERAL LOCATIONS NEAR US HIGHWAY 65.
&&
EVENT NUMBER LZK2100683
67Local storm report, Jun 9, 9:12 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
912 AM CDT WED JUN 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD CLARENDON 34.70N 91.31W
06/09/2021 MONROE AR COUNTY OFFICIAL
WIDESPREAD FLOODED ROADS ACROSS THE AREA. SEVERAL
BUSINESSES ARE FLOODED WITH NUMEROUS CARS STRANDED AS
WELL.
&&
EVENT NUMBER LZK2100684
67The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:49 PM CDT | Areal Flood Warning | LZK | Arkansas, Cleveland, Desha, Drew, Grant, Jefferson and 4 more | 9 hr |
| Jun 8, 11:07 PM CDT | Flash Flood Warning | LZK | Arkansas, Desha, Drew, Lincoln | 3 hr |
| Jun 9, 12:04 AM CDT | Flash Flood Warning | LZK | Arkansas, Cleveland, Desha, Jefferson, Lincoln | 5 hr |
| Jun 9, 1:36 AM CDT | Flash Flood Warning | LZK | Arkansas, Cleveland, Grant, Jefferson, Monroe | 4 hr |
| Jun 9, 4:09 AM CDT | Flash Flood Warning | LZK | Lonoke, Prairie | 4 hr |
| Jun 9, 4:54 AM CDT | Areal Flood Warning | LZK | Arkansas, Cleveland, Desha, Drew, Grant, Jefferson and 5 more | 6 hr |
| Jun 9, 6:38 AM CDT | Flash Flood Warning | LZK | Monroe, Prairie | 3 hr |
| Jun 9, 7:58 AM CDT | Flash Flood Warning | LZK | Arkansas, Jefferson, Lonoke, Monroe, Prairie | 5 hr |
| Jun 9, 8:57 AM CDT | River Flood Warning | LZK | Ashley, Bradley, Cleveland, Drew | 51 hr |
| Jun 9, 11:40 AM CDT | Flash Flood Warning | LZK | Desha | 3 hr |
| Jun 9, 2:30 PM CDT | Special Weather Statement | LZK | Desha | 45 min |
| Jun 9, 2:36 PM CDT | Special Weather Statement | LZK | Van Buren | 39 min |
| Jun 9, 2:45 PM CDT | Special Weather Statement | LZK | Pulaski | 30 min |
| Jun 9, 3:01 PM CDT | Special Weather Statement | LZK | Van Buren | 29 min |
| Jun 9, 3:28 PM CDT | Special Weather Statement | LZK | Van Buren | 47 min |
| Jun 9, 3:30 PM CDT | Special Weather Statement | LZK | Pope | 45 min |
| Jun 9, 3:43 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton, Pope | 47 min |
| Jun 9, 3:56 PM CDT | Flash Flood Warning | LZK | Johnson, Newton, Pope | 89 min |
| Jun 9, 4:04 PM CDT | Special Weather Statement | LZK | Faulkner | 41 min |
| Jun 9, 4:24 PM CDT | Special Weather Statement | LZK | Pope | 51 min |
| Jun 9, 4:24 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner | 36 min |
| Jun 9, 4:39 PM CDT | Special Weather Statement | LZK | Pope | 51 min |
| Jun 9, 4:54 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Pulaski | 51 min |
| Jun 9, 5:12 PM CDT | Special Weather Statement | LZK | Lonoke | 33 min |
| Jun 9, 5:18 PM CDT | Special Weather Statement | LZK | White | 42 min |
| Jun 9, 5:44 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Pulaski | 30 min |
| Jun 9, 6:00 PM CDT | Special Weather Statement | LZK | Lonoke | 30 min |
| Jun 9, 6:03 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Pulaski | 27 min |
| Jun 9, 6:14 PM CDT | Special Weather Statement | LZK | Pulaski | 31 min |
| Jun 9, 6:22 PM CDT | Flash Flood Warning | LZK | Lonoke, Monroe, Prairie, Pulaski | 3 hr |
| Jun 9, 6:25 PM CDT | Special Weather Statement | LZK | Lonoke | 35 min |
| Jun 9, 6:42 PM CDT | Special Weather Statement | LZK | Sharp | 48 min |
| Jun 9, 6:45 PM CDT | Special Weather Statement | LZK | Lonoke | 45 min |
| Jun 9, 6:49 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie | 26 min |
| Jun 9, 6:53 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Pulaski | 37 min |
Nearby
Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.